What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 30, 2:12 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 30, 2:12 PM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
312 PM CDT Tue Apr 30 2019
.DISCUSSION...
The forecast across North and Central Texas can be summed up in
one word: challenging. That being said, things are becoming a bit
more clear with regards to the potential for multiple rounds of
strong to severe thunderstorms as well as the threat for flooding
(both flash flooding and main-stem river). Let's get to it....
Surface and satellite analysis this afternoon revealed that
pockets of diabatic heating were continuing as strong southerly
flow continued to pump northward. This moisture was flowing
beneath a remnant capping inversion across the area. This capping
has been efficient at keeping most of the convection in check, but
as pockets of heating and additional moisture lifts northward, I
expect this to change. Our 18 UTC weather balloon data in tandem
with WSR-88D VWP indicate decent 0-1 km shear with RAP analyzed
CAPE values in excess of 2500 J/kg. 0-6 km shear values near 35
knots and all these factors combined will support supercellular
structures capable of all severe hazards. HRRR guidance remains
aggressive with the overall coverage of rotating storms. While the
idea of showers morphing into strong to severe thunderstorms
appears to be likely, I still feel the coverage of intense
convection advertised by HRRR and NSSL WRF guidance is overdone
given the remnant capping. The most intense activity should be
more isolated to scattered in nature and convection that can
breach this cap will almost certainly become severe with large
hail and damaging winds the probable hazards. The tornado threat
does exist, especially near a diffuse frontal boundary/differential
heating zone across the Big Country. The one fly-in-the-ointment
with regards to a substantial tornado threat will be some subtle
weakness in the wind field at 700mb. It's yet to be seen whether
or not this will make or break the event, but something noteworthy
to consider. It is hard to ignore the strong upward updraft
accelerations (due to large CAPE values), increasing 850mb winds
(flow nearing 40-50 knots) and backed surface flow (especially in
the vicinity of the boundary), however. Given these factors and
after coordination with the SPC, it was determined that a Tornado
Watch was the more appropriate product for a good portion of North
Texas and parts of Central Texas...even though large hail and
damaging winds will be the more likely/numerous hazards.
Convection across Oklahoma may slowly evolve into a backward
propagating MCS in response to that strengthening low level wind
field mentioned earlier. It should be mentioned that if
convection to the north remains a bit more isolated/discrete in
nature, back building may be very difficult and could diminish the
overnight heavy rain threat along the Red River. However, several
runs of the NAM NEST and now the latest TTU WRF both depict a
backbuilding MCS/slow moving thunderstorm cluster and given the
very moist regime, the potential for thunderstorm cell training,
along with coordination from the Weather Prediction Center, I
feel confident in going with a Flash Flood Watch for locations
north of the I-20 corridor. Even more so, additional periods of
rainfall will likely result in nearly instantaneous runoff during
the middle to late portion of the week. Spatial and temporal
alterations to the current Flash Flood Watch will likely be
needed.
The MCS should move eastward into the Ark-La-Tex on Wednesday
morning, just in time for another area of convection to develop to
the southwest across the Big Country. There should be some lift
from an approaching shortwave trough and perhaps some mesoscale
ascent should any outflow boundary be shunted southward. South of
this boundary, the airmass should be pretty pristine with 70
degree dewpoints, high instability and sufficient wind shear for
severe weather. North of this area, the airmass be a bit more
contaminated from previous days convection...but if this does not
occur, more of North and Central Texas will be under the threat
for severe weather. On Wednesday, renewed convection appears most
likely across the Big Country and most model guidance (hi-res and
non-convective allowing models) have been pretty bullish on
QPF over the last several days. It seems probable that some
convective complex will develop and march eastward through the day
on Wednesday. I've bumped up PoPs to around 80% with a mention of
heavy rainfall for a good portion of the area. Flooding and Flash
Flooding will be likely for areas that experience rain today
(Tuesday) and extension of the current Flash Flood Watch may be
needed southward.
The forecast becomes increasingly challenging Thursday and even
into the weekend as large scale ascent is difficult to ascertain
in the model guidance. We will be quite moist with dewpoints
likely remaining in the upper 60s to near 70 degrees. Frontolysis
will be ongoing as a diffuse boundary slides southward through
the area. At this time, it appears that it will near a Bonham to
D/FW to Lampasas line and perhaps this will be a focus for what
could be diurnal convection before it loses all of its
baroclinicity. The airmass east of this area will remain very rich
moisture wise (forecast profiles are moist adiabatic) which will
support very warm rain processes. I'll keep PoPs in the 50 to 60
percent range near and east of I-35 where heavy rain will be
possible. Main stem river flooding seems to be a good bet with
numerous minor and a handful of moderate river flood stages
probable.
The active weather pattern will likely continue beyond the weekend
as no real push of dry air is forecast. Any additional rainfall
for the weekend and beyond will present problems for urbanized
flooding and main-stem river flooding.
Bain
&&
.AVIATION... /Issued 126 PM CDT Tue Apr 30 2019/
Multiple aviation weather concerns through this TAF cycle with
MVFR ceilings/VSBY and shower/thunderstorm chances.
MVFR ceilings remain over all of North and Central Texas this
afternoon with strong low level warm/moist advection in place.
Ceilings should slowly lift between 3000 and 4000 ft from late
afternoon through the evening, but low (MVFR) ceilings will
return overnight and remain in place through Wednesday morning.
Wind speeds should stay up enough to keep most visibility
restrictions above 3 miles.
The next, and more impactful, concern will be thunderstorms. Data
from a special 18Z sounding continues to show a cap of warm air
(54 degrees at 700 mb) in place. It appears that the cap may hold
over the DFW Metroplex and points south through the afternoon.
However, the cap will likely erode closer to the Red River over
the next couple of hours. We will still have a potential to break
the cap across the Metroplex TAF sites, but it will likely hold
off closer to 22/23Z. Any storms that do develop will have a good
potential to become severe (see updated discussion below). Storms
should weaken and move to the east after 03z, once the first
piece of shortwave energy exits the region. Additional
thunderstorms will be possible by midday Wednesday, which will be
included in the extended portion of the DFW TAF.
A south wind will continue through Wednesday morning in the 12 to
16 knot range along with gusts around 25 knots.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 70 78 66 77 66 / 60 80 60 50 30
Waco 70 77 67 81 65 / 40 80 60 60 30
Paris 68 78 65 75 64 / 70 80 70 60 40
Denton 69 79 64 78 64 / 70 80 50 50 30
McKinney 69 78 64 76 64 / 60 80 60 60 40
Dallas 71 78 67 77 66 / 60 80 60 60 40
Terrell 70 78 67 76 65 / 50 80 70 60 40
Corsicana 71 78 68 76 66 / 30 80 70 60 30
Temple 70 77 68 83 65 / 30 80 60 60 40
Mineral Wells 68 77 64 82 63 / 60 80 30 40 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 10 PM CDT this evening through Thursday
morning for TXZ091>095-101>107-116>123.
&&
24/79
Hazardous weather outlook, Apr 30, 2:23 PM CST, 2 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
323 PM CDT Tue Apr 30 2019
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
323 PM CDT Tue Apr 30 2019
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Thunderstorms will continue through tonight, especially west of a
Lampasas to Hillsboro to Bonham line. The main thunderstorms hazards
will be large hail and damaging winds. A tornado threat will be
possible with any isolated and discrete thunderstorm cells,
especially towards the evening and nighttime hours. Heavy rain will
also be a threat and may lead to flash flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There will be a continued severe weather threat, especially across
Central Texas on Wednesday. All modes of severe weather will be
possible, including a flash flood and main stem river flood threat.
The flood threat will be greatest near and north of the I-20
corridor.
Thunderstorm chances will continue periodically Thursday through
Saturday morning, then again late Monday into Tuesday. Heavy rainfall
and a flash flood threat is expected to continue. In addition, a few
strong to severe storms will remain possible, but details regarding
locations and time frame are unclear at this time. Continue to
monitor future forecasts regarding hazards through this weekend and
into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely near and northwest of a Lampasas to
Hillsboro to Bonham line.
Bain
In the hours before
Special weather statement, Apr 30, 2:19 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
319 PM CDT Tue Apr 30 2019
TXZ100-101-115-116-302045-
Palo Pinto TX-Stephens TX-Young TX-Jack TX-
319 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...SOUTHWESTERN
JACK...EASTERN STEPHENS AND WESTERN PALO PINTO COUNTIES UNTIL 345 PM
CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over
Possum Kingdom State Park, or 14 miles south of Graham, moving north
at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Graham, Necessity, Gunsight and Possum Kingdom State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
LAT...LON 3252 9855 3252 9891 3320 9865 3309 9824
TIME...MOT...LOC 2019Z 199DEG 34KT 3289 9857
30
Special weather statement, Apr 30, 3:00 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
400 PM CDT Tue Apr 30 2019
TXZ131>133-302130-
Hood TX-Johnson TX-Somervell TX-
400 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOMERVELL...NORTHWESTERN JOHNSON
AND EASTERN HOOD COUNTIES UNTIL 430 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dinosaur Valley State Park, or 14 miles south of Granbury, moving
northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Granbury, Pecan Plantation, Glen Rose, Godley, Dinosaur Valley State
Park and Oak Trail Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for central and
north central Texas.
LAT...LON 3256 9778 3256 9756 3249 9743 3220 9761
3221 9763 3209 9787 3227 9796
TIME...MOT...LOC 2100Z 205DEG 35KT 3223 9779
30Special weather statement, Apr 30, 3:05 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
405 PM CDT Tue Apr 30 2019
TXZ101-116-302130-
Palo Pinto TX-Jack TX-
405 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACK AND
NORTHEASTERN PALO PINTO COUNTIES UNTIL 430 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over
Graford, or 11 miles northwest of Mineral Wells, moving northeast at
40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jacksboro and Graford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
LAT...LON 3323 9821 3316 9792 3300 9803 3300 9805
3296 9806 3277 9821 3281 9835
TIME...MOT...LOC 2105Z 205DEG 35KT 3293 9822
30Special weather statement, Apr 30, 3:27 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
427 PM CDT Tue Apr 30 2019
TXZ118-133-302200-
Tarrant TX-Johnson TX-
427 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND SOUTHERN
TARRANT COUNTIES UNTIL 500 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm over
Godley, or 8 miles west of Joshua, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Worth, Arlington, Burleson, Benbrook, White Settlement, Crowley,
Forest Hill, River Oaks, Kennedale, Everman, Joshua, Rendon,
Edgecliff Village, Westworth Village, Godley, Edgecliff and Westover
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
LAT...LON 3265 9714 3237 9750 3241 9762 3250 9762
3256 9755 3280 9742
TIME...MOT...LOC 2127Z 214DEG 40KT 3245 9752
30Special weather statement, Apr 30, 3:40 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
440 PM CDT Tue Apr 30 2019
TXZ102-103-117-118-302215-
Parker TX-Denton TX-Tarrant TX-Wise TX-
440 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...SOUTHWESTERN
DENTON...NORTHEASTERN PARKER AND NORTHWESTERN TARRANT COUNTIES UNTIL
515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pelican Bay, or over Azle, moving northeast at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Worth, Denton, Flower Mound, Azle, Eagle Mountain, Briar,
Roanoke, Pecan Acres, Argyle, Justin, Reno, Northlake, Pelican Bay,
Haslet, Bartonville, New Fairview, Aurora, Corral City, Rhome and
Ponder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
LAT...LON 3278 9755 3287 9768 3330 9738 3314 9710
TIME...MOT...LOC 2140Z 214DEG 49KT 3292 9752
30
Special weather statement, Apr 30, 4:17 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
517 PM CDT Tue Apr 30 2019
TXZ092-102-103-302245-
Denton TX-Cooke TX-Wise TX-
517 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WISE...NORTHWESTERN
DENTON AND SOUTHEASTERN COOKE COUNTIES UNTIL 545 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
Krum, or 11 miles southwest of Sanger, moving northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Denton, Gainesville, Sanger, Krum, New Fairview, Lindsay, Ray Roberts
Park Johnson Branch, Lake Kiowa, Ponder and Valley View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
LAT...LON 3353 9694 3349 9695 3314 9731 3309 9739
3318 9755 3340 9738 3365 9723
TIME...MOT...LOC 2217Z 216DEG 40KT 3326 9734
Bain